C. Difficile Treatment

Two times in the past month my daughter has had C. Difficile resulting from antibiotics taken after bowel surgery. We are concerned as the physicians tell us this is a very difficult bacteria to combat.

SAC approved answer

C. Difficile is a bacterium that occurs normally in your stool. When you get antibiotics, you kill other bacteria and get more C. Difficile. This is likely to have occurred after all the antibiotics needed. The idea is to get the C-Diff colony count down and increase the other bacteria to suppress it. If you have had problems with C-Diff before you are likely to get it again when you are on antibiotics. We often give homemade yogurt (the one from the store is typically pasteurized and the bacteria killed) to prevent the overgrowth during antibiotics.

CP/TK 7-13-10

Return to Ask the Expert

Ask the Expert

Tags:
Erstellt von Gerritjan Koekkoek am 2011/11/27 20:36

Über den Inhalt der Website

Alle in diesen Fragen und Antworten enthaltenen Informationen dienen ausschließlich Bildungszwecken. Der Ort, um spezifische medizinische Beratung, Diagnosen und Behandlung zu erhalten, ist Ihr Arzt. Die Nutzung dieser Website erfolgt auf eigene Gefahr. Wenn Sie etwas finden, das Ihrer Meinung nach korrigiert oder geklärt werden muss, lassen Sie es uns bitte wissen, kontaktieren Sie uns unten.